Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 34, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2012, 4:13 PM CDT for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- Sep 27, 2012, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3472 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186
WGUS54 KCRP 272113
FFWCRP
TXC469-272315-
/O.NEW.KCRP.FF.W.0034.120927T2113Z-120927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT THU SEP 27 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL VICTORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 615 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY THUNDERSTORM HAS PRODUCED BETWEEN 6 AND 10 INCHES
OF RAINFALL BETWEEN BLOOMINGTON AND DACOSTA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...CHOCOLATE BAYOU
NEAR F.M. 616.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2863 9687 2861 9689 2861 9690 2871 9695
2875 9686 2865 9680
$$
JR1 follow-up statement
675
WGUS74 KCRP 272213
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT THU SEP 27 2012
TXC469-272315-
/O.CON.KCRP.FF.W.0034.000000T0000Z-120927T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA-
513 PM CDT THU SEP 27 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL VICTORIA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT AN EARLIER
THUNDERSTORM PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL BETWEEN
BLOOMINGTON AND DACOSTA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLOODING TO OCCUR. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE...CHOCOLATE BAYOU NEAR F.M. 616.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2863 9687 2861 9689 2861 9690 2871 9695
2875 9686 2865 9680
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 27, 3:26 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 PM CDT THU SEP 27 2012 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...A SERIES OF SHORTWAVES IN CONJUNCTION WITH AN INVERTED TROUGH/SURFACE LOW DEVELOPING OVER NORTHEAST MEXICO AND MOVING OVER SOUTH TX WILL AID IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. POPS WILL INCREASE THROUGH TOMORROW AFTERNOON THROUGH THE NIGHT...WITH HIGHER CHANCES STARTING IN THE WEST AND SPREADING TO THE GULF WATERS. ISOLATED ACTIVITY HAS ALREADY FORMED OVER EASTERN PORTIONS OF THE REGION TODAY...AND IS FORECAST TO CONTINUE MOVING INTO WESTERN COUNTIES LATE THIS EVENING/TONIGHT. MODELS ARE IN GOOD AGREEMENT WITH PWAT VALUES AOA 1.7 INCHES THIS EVENING...AND ARE PROGGED TO INCREASE TO NEAR 2 INCHES BY TOMORROW. HOWEVER...SLIGHTLY DRIER AIR WILL LINGER OVER THE NORTHEAST COUNTIES IN THE MORNING...SO DEVELOPMENT OF PRECIPITATION COULD BE SOMEWHAT LIMITED AGAIN ACROSS THESE AREAS DURING THE MORNING HOURS. ONSHORE WEAK TO MODERATE FLOW WILL PERSIST FOR THE TIME. LITTLE CHANGES TO THE TEMPERATURE FORECAST. PUSHED MAX TEMPS A DEGREE OR TWO COOLER DUE TO INCREASED CLOUD COVER DURING THE DAY. && .LONG TERM (SATURDAY THROUGH THURSDAY)...THE GFS/ECMWF PROG GENERALLY WEAK UPPER DISTURBANCES TO MOVE ACRS THE CWA/MSA SATURDAY FROM MEXICO. THE GFS PROGS EXTREMELY HIGH MOISTURE CONTENT BY SATURDAY WITH READINGS AREA WIDE AROUND 2.25 TO 2.50 INCHES. (NOT UNREALISTIC GIVEN THE ADVECTION OF COPIOUS MSTR FROM THE SW GULF.) IN ADDITION...THE FOREGOING DETERMINISTIC OUTPUT/GFS ENSEMBLE MEAN GENERALLY CONSISTENT WITH THE DEVELOPMENT OF A SFC TROUGH OVER CWA SAT. THUS...EXPECT AT LEAST NUMEROUS SHOWERS/THUNDERSTORMS SAT OVER THE CWA. LOCALLY HEAVY RAINFALL EXPECTED AT LEAST OVER THE CNTRL/WRN CWA SAT. BASED ON ANTICIPATED RAINFALL (RELIANCE ON HPC QPF WITH ADJUSTMENTS)...AT LEAST LOCALIZED FLOODING MAY OCCUR. NOT YET CONFIDENT REGARDING FFA WHEN CONSIDERING FFG. THIS SFC LOW IS EXPECTED TO DEEPEN AFTER SHIFTING OVER THE WRN GULF OF MEXICO. AS A RESULT...A STRONG MSLP GRADIENT EXPECTED TO DEVELOP OVR THE MSA RESULTING IN SCA CONDITIONS OVER THE COASTAL WATERS SUNDAY (THUS STRONG OFFSHORE FLOW NOT DUE TO A COLD FRONT.) CONCUR WITH THE FOREGOING MODELS THAT DRIER ATMOSPHERIC CONDITIONS WL DEVELOP LATE SUNDAY AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. IN RESPONSE TO DRY AIR...COOLER TEMPS WITH READINGS IN THE 60S EXPECTED EARLY WED/THU MORNING. HIGHS WILL REMAIN IN THE 80S/LOWER 90S (NOT HIGHER OWING TO A QUASI-STATIONARY UPPER LOW/TROUGH..AND THUS LOWER 1000-500MB THICKNESS VALUES...EXPECTED OVER THE ERN CWA/MSA MONDAY-WEDNESDAY.) && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 92 76 85 71 / 10 30 50 60 50 VICTORIA 71 90 72 84 68 / 10 30 50 60 50 LAREDO 76 94 77 88 73 / 20 30 60 70 40 ALICE 74 92 72 87 70 / 20 30 50 60 40 ROCKPORT 77 87 76 84 73 / 10 30 50 60 50 COTULLA 73 91 73 85 69 / 20 40 70 70 40 KINGSVILLE 74 92 74 86 70 / 20 30 50 60 50 NAVY CORPUS 77 88 78 84 74 / 10 30 50 60 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && LK/84...SHORT TERM WC/87...LONG TERM
Hazardous weather outlook, Sep 27, 5:42 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 AM CDT THU SEP 27 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 542 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE CRITERIA IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA AT THIS TIME. HOWEVER...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING ACROSS THE AREA DURING THIS TIME. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON SUNDAY AS DRY AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:23 PM CDT | Areal Flood Advisory | CRP | Victoria | 82 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.